CSN Login
Members Online: 5

You are here

Started Neulasta

nudgie's picture
nudgie
Posts: 1483
Joined: Sep 2006

Afraid to post this question because of the responses to the side effects. Remember I am the BIG SISSY when it comes to side effects and drugs:

Due to my Neutrophil (WBC)count being 0.7 on 29 September I had to skip my treatment and rescheduled for 6 October. On 6 October my Nutrophil count was 1.3 and Onc Doc felt it was okay to give treatment, I thought it was still too low, but agreed. He also recommended to begin the Neulasta shots 24 hours after my pump was removed which was Monday, 9 October.

QUESTION: How long does it usually take for this WBC booster to work? If I was at 1.3 on 6 October, I am hoping that I will be somewhat higher at my next treatment date of 20 October.

Thanks for reading

pjenks57's picture
pjenks57
Posts: 112
Joined: Nov 2003

You should be fine. My husband took Neulasta 24 hours after chemo treatment and it would bring his count up a lot by the time they checked his count 1 week later. The only side effects he had from it was achey bones. Nothing that he couldn't deal with. He said it just felt like you feel when you are getting the flu. Kinda sore and hurty (if that is a word!). Anyway, you will do fine with it. Everyone is different but with him the effects didn't hardly exist so take heart and prepare to slay the dragon.

God bless you and yours
pj

KathiM's picture
KathiM
Posts: 8077
Joined: Aug 2005

Yup, 24 hour flu. Then I was protected for 10 days....white count responded magnificently! The lowest mine ever got was .7 (a LITTLE low, doncha think????).
I took tylenol, put a heating pad on my shoulders, 1 day post injection, I was fine.

If I can do it, so can you!!!!!

BIG HUGS!!!!
Kathi

lfondots63's picture
lfondots63
Posts: 822
Joined: Jan 2006

Hi Nudgie!

Big HUGS to you! I had no side effects except for a little pain at the site. I took it the whole time during chemo and it did the trick. I even gave myself the shot. Just don't look at the price that the insurance pays. You might get sticker shock... LOL.

Lisa F

Patrusha
Posts: 488
Joined: Jun 2006

I was at .9 nutrophils a full two weeks after my first round so I was put off a week. In that week I recovered to 1.9 and went ahead, but with a reduced dose. Two weeks later, for my third round, I was at 1.7 so the reduced chemo appears to have done the trick for me... hope the nuelasta works for you!

Betsydoglover's picture
Betsydoglover
Posts: 1255
Joined: Jul 2005

I never had my counts drop so never had these drugs. But, I was at my oncologist's for a regular appt last week and she had me go back to the "chemo room" to get a flu shot. On the way in we met a women (patient) coming out and they spoke. The patient said - "hey that Neulasta is good stuff. It wasn't bad at all and now I actually HAVE a WBC". She was an elderly lady. Implication that her count had gone down really low, but Neulasta helped and she tolerated the side effects.

Take care,
Betsy

betina61's picture
betina61
Posts: 644
Joined: Aug 2006

Hi Nudgie, I had same problen after my second treatment an started to get the Neulasta shot 24 hours after treatment,I am going for my fith treatment next Monday and my WBC is even higher than normal but I was told that it was good, as far as side efects it has been fine, they told me about bone aches etc, but up to this day I have not felt anything that really bothers me.

Subscribe to Comments for "Started Neulasta"